Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 28, 2025, 2:19 AM CST for 15 counties in North Dakota. It took effect at Jan 28, 2025, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 2:19 AM CST (08:19 UTC)
- In effect from
- Jan 28, 2025, 6:00 AM CST
- Expired
- Jan 28, 2025, 5:49 PM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 107 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS73 KBIS 280819 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 219 AM CST Tue Jan 28 2025 NDZ002>005-011>013-022-023-025-036-037-047-048-050-051-282115- /O.NEW.KBIS.WI.Y.0002.250128T1200Z-250129T0100Z/ Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan- Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Jamestown, Wishek, Tappen, Glenburn, Sherwood, Steele, Kulm, Bottineau, Mcclusky, Minot, Columbus, Fessenden, Harvey, Rugby, Portal, Bowbells, Rolla, Dunseith, Velva, Carrington, Napoleon, Oakes, Ellendale, Shell Valley, Edgeley, Powers Lake, Gackle, Ashley, Lignite, Towner, Lamoure, St. John, Mohall, Goodrich, Rolette, and Drake 219 AM CST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwestern, much of north central, and much of south central North Dakota, including the James River Valley. * WHEN...From 6 AM this morning to 7 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
2 follow-up statements
971 WWUS73 KBIS 281533 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 933 AM CST Tue Jan 28 2025 NDZ002>005-011>013-022-023-025-036-037-047-048-050-051-282345- /O.CON.KBIS.WI.Y.0002.000000T0000Z-250129T0100Z/ Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan- Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Gackle, Jamestown, Glenburn, Wishek, Velva, Bowbells, Fessenden, Lamoure, Kulm, Edgeley, Sherwood, Towner, Lignite, St. John, Mohall, Portal, Ellendale, Shell Valley, Oakes, Goodrich, Mcclusky, Harvey, Rugby, Steele, Bottineau, Dunseith, Rolette, Rolla, Columbus, Tappen, Minot, Napoleon, Ashley, Powers Lake, and Drake 933 AM CST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts to 50 mph expected. * WHERE...Portions of northwestern and much of central North Dakota, including the James River Valley. * WHEN...Until 7 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Schild
189 WWUS73 KBIS 282349 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 549 PM CST Tue Jan 28 2025 NDZ002>005-011>013-022-023-025-036-037-047-048-050-051-290100- /O.CAN.KBIS.WI.Y.0002.000000T0000Z-250129T0100Z/ Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan- Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Velva, Sherwood, Shell Valley, Rugby, Edgeley, Napoleon, Lamoure, Minot, Gackle, Mohall, Harvey, Oakes, Bottineau, Dunseith, Carrington, Towner, Glenburn, Drake, Jamestown, Mcclusky, Columbus, Wishek, Goodrich, Lignite, Powers Lake, Rolla, Ellendale, Portal, Steele, Fessenden, Bowbells, Kulm, Rolette, Tappen, Ashley, and St. John 549 PM CST Tue Jan 28 2025 ...WIND ADVISORY IS CANCELLED... Winds will gradually diminish through the evening. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:42 PM CST, 2 hours 37 minutes earlier. Its key messages:
- Well above average temperatures through mid-week, especially in the southwest and south central. Windy conditions Tuesday may cause localized drifting snow.
- 30 percent chance of light precipitation (mostly snow) at times Friday night, through the weekend, and into early next week.
Area forecast discussion, Jan 27, 11:42 PM CST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1142 PM CST Mon Jan 27 2025 .KEY MESSAGES... - Well above average temperatures through mid-week, especially in the southwest and south central. Windy conditions Tuesday may cause localized drifting snow. - 30 percent chance of light precipitation (mostly snow) at times Friday night, through the weekend, and into early next week. && .UPDATE... Issued at 1142 PM CST Mon Jan 27 2025 The forecast remains on track. UPDATE Issued at 957 PM CST Mon Jan 27 2025 No major changes to the forecast with this product issuance. Mid/upper level clouds streaming south across the region associated with a mid level wave. Quiet weather prevails. UPDATE Issued at 546 PM CST Mon Jan 27 2025 Satellite imagery shows clouds around 5k feet expanding south across our eastern counties, including the Turtle Mountains and into the James River Valley. Quiet weather overall continues tonight, although breezy west winds will persist overnight. Freshened up sky and wind grids with this update otherwise going forecast looks good. && .DISCUSSION... Issued at 145 PM CST Mon Jan 27 2025 Currently northwest flow dominates the pattern aloft with split flow in the western CONUS. A large closed low is located over the Desert Southwest, and is forecast to stay in the southern half of the CONUS with the northwest flow forecast to continue over the Northern Plains. With this northwest flow, the very cold temperatures are coming down from Canada and moving into the Northeast CONUS. A thermal ridge is also over the Northern Plains allowing warmer temperatures. At the surface through Tuesday, a clipper system will move into The Great Lakes region, tighten the pressure gradient over North Dakota, leading to windy northwest winds Tuesday. This will in turn mix the air and allow temperatures in the lower 50s where there is little to no snow on the ground. The winds could cause drifting snow across the roads, where snow is still blowable. We used the NBM 75th percentile for high temperatures Tuesday over the south central. Temperatures will be above average through Thursday. After Thursday the pattern will switch to likely a split flow with a clipper moving through. Confidence in the timing in all this is unsure, which is very obvious in the NBM temperature spreads for Friday and Saturday. The spread is 15 to 20 degrees. Light snow is possible starting Friday evening through Monday with about a 30 percent chance. A forecast challenge with the snow chances is a colder surface high pressure looks to follow the clipper. This almost always gives way less QPF in the northern half of the state. Friday it could start as rain with the warmer surface temperatures. One thing that is confident is North Dakota cooling back below average Saturday through part of next week. Zonal flow with multiple shortwaves and a clipper or two will aid in snow and cooler temperatures. There is a chance we will need cold weather headlines Sunday night into Monday morning. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1142 PM CST Mon Jan 27 2025 VFR ceilings and visibility are expected to prevail at all terminals through the TAF period. Breezy west winds continue tonight, becoming strong and more northwesterly through the day Tuesday. LLWS is expected across the state again tonight, though should end everywhere by 18Z Tuesday. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Telken DISCUSSION...Smith AVIATION...Telken
Hazardous weather outlook, Jan 27, 11:25 PM CST, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1125 PM CST Mon Jan 27 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290530- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1125 PM CST Mon Jan 27 2025 /1025 PM MST Mon Jan 27 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Telken
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.